Forum

Clonazepam Advice

I recently started on Clonazepam at a very low starting dose of 0.5mg at night to help with spasms and twitching in my legs, I stayed with this dose for a week and then increased to 1.0mg at night as per instructions.

I might be sleeping a bit better but nothing to shout about, in fact I could probably not take the tablets and get the same amount of sleep, it’s probably a deeper/heavier sleep if that makes sense, but I’m feeling that since starting the tablets, and especially since the increase, my legs feel a lot weaker the following day, I’ve definitely lost a bit of distance which then turns into almost dragging my feet.

I’m not sure if its the Clonazepam because its such a low dose, and I’m taking it the night before not during the day ?

It does state that one side effect can be muscle weakness, but surely not at 1.0mg ??

Hello Jactac,

I too take Clonazepam and started off with 0.5mg then it was increased to 1mg per night but my myoclonic jerks continued. I saw my Neuro who increased my dosage to 3 mg per night. Now I go to sleep with ease my jerks at night have stopped although I still get them during the day but they don’t last for long. I have no weakness in my legs because of the Clonazepam so maybe it is the MS that makes them weak as you are not moving them during the night. On waking I always lift my legs up and down before walking and it works.

Hope this will help you, wishing you the very best.

Janet

x

Hi girls I take clonazapam for night spasms as well I only take it on nights when I have had nerve activity during the evening

My dose is .5 mg if I take the whole tablet I am

Off my legs till lunchtime the next day ,so I take half a tablet witch stops any spasms but I don’t nesisserily sleep all night

I also take other meds witch may affect the way it works .

I’ve just come back from spasticity consultant who decided that I should go back to 0.5mg at night for 2 weeks just to see if my legs feel a bit stronger. She actually hit on a good point, it’s not until you take a medication to reduce the spasticity that you realise how weak your leg muscle have become. As she said, due to the illness 99% of people with MS will usually need to take a rest and sit down far far more than they used to, so therefor your leg muscles will just become weaker and weaker over time and also get stiffer, a vicious circle. I’ve also started to use a cross trainer that is also an exercise bike in two. I cant do much of the cross trainer standing up, but I can go about 10 mins cycling with some resistance set into the electronic programme , so this is my aim, to try and build up some strength in the legs.